Maryland, 2009

Tornado and Hail in Maryland, June 9, 2009

June 9, 2009 · NWS LWX · 26 events in 7 counties and zones

A cold front approached the area on the 9th. Ahead of the front, warm and humid air led to unstable conditions.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A cold front approached the area on the 9th. Ahead of the front, warm and humid air led to unstable conditions. The instability combined with the boundary and an upper-level disturbance to trigger showers and thunderstorms on the afternoon and evening hours of the 9th. Some thunderstorms became severe, producing large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 9, 2:10 PM EST, 2 minutes earlier.

Area forecast discussion, Jun 9, 2:10 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
310 PM EDT TUE JUN 9 2009

.SYNOPSIS...
A FRONTAL BOUNDARY WILL MOVE INTO THE MID-ATLANTIC REGION TODAY.
SEVERAL DISTURBANCES WILL MOVE ALONG THIS FRONTAL BOUNDARY...
KEEPING UNSETTLED CONDITIONS CAN BE EXPECTED PERIODICALLY THROUGH
THE REST OF THE WORK WEEK. HIGH PRESSURE WILL BUILD OVER THE AREA
LATER FRIDAY AND INTO SATURDAY.

&&

.NEAR TERM /TONIGHT/...

THIS EVENG WL LKLY BE VERY ACTIVE - ESPECIALLY DURG LATE AFTN AND
EARLY EVE HRS. LN HAS FORMED...IS MOVG INTO THE NWRN CWA...INTO A
HIGH CAPE ENVIRONMENT. WATCHES FOR BOTH SVR AND FLSH FLD IN EFFECT
FOR MUCH OF THE EVENING HRS. AS MENTIONED IN ERLR DSCN IM
CONCERNED ABT FLSH FLDG IN THE DC METRO ESPECIALLY GIVEN THERE
WERE WATER RESCUES THIS MRNG.

OVRNT LOWS IN MU60S XCPT L60S IN HIGHLANDS.

&&

.SHORT TERM /WEDNESDAY/...

W/ ALL THE WX THAT HAS BEEN GOING ON HV NOT SPENT A LOT OF TIME ON
THE MDLS...BUT FM WHAT I SEE..AND MMRCL GUIDNC INDICATES THAT WED
SHOULD BE THE QUIET DAY IN BTWN TDA AND THURS. WK TROF OVR AREA
TNGT WL MOVE OFF THE CST WED LVG AREA IN A SORT OF COL RGN. BEST
CHC OF CNVCTN WL BE OROGRAPHICALLY DRIVEN IN THE AFTN...PSBLY
DRIFTING E LATE WED.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...

THROUGH THE REST OF THE WORK WEEK...NO TIME PERIOD CAN BE RULED OUT
FOR CONVECTION...DAYTIME/OVERNIGHT/EARLY MRNG ARE ALL ELIGIBLE FOR
SUCH ACTIVITY THAT IS OCCURRING NOW OR THAT OCCURRED EARLIER THIS
MRNG. WITHOUT AN ACTUAL COLD FRONT TO SLIDE THRU THE REGION AND PUSH
OF SUBSIDENCE...THE AREA IS JUST GOING TO STAY MOIST /VERY MOIST/
AND UNSTABLE. CERTAINLY ONGOING STORMS AREN/T EXPECTED...BUT ANY
WEAK SFC BOUNDARY...LEE TROF AND LOW LEVEL VORT AXIS WILL KICK-UP
SCATTERED STORMS...LINE SEGMENTS AND OTHER CONVECTIVE ELEMENTS
DEPENDING ON THE MODE OF WHATEVER FEATURE IS BEHIND THE FORCING. AS
OF THE 12Z MODEL RUNS...THURSDAY /ALL DAY MORNING TO NIGHT/ LOOKS
ACTIVE /MUCH LIKE TODAY/. IT APPEARS THAT LINES OF ONGOING STORMS
WILL BE PUSHING ACROSS THE AREA OVERNIGHT WED NIGHT INTO EARLY
THURS...THEN POSSIBLY A BRIEF PERIOD OF RECOVERY TIME DURING THE
REMAINDER OF THE MRNG ANOTHER ROUND FOR THE AFTN/EVNG HRS. THE
NEARLY ZONAL FLOW AND LEE TROF DEVELOPING FROM THE PSEUDO-COLD
FRONTAL PASSAGE OVERNIGHT WILL KEEP THE AREA UNSTABLE ON FRIDAY FOR
YET ANOTHER POSSIBILITY FOR TSTMS ON FRIDAY AFTN. TEMPS THRU THE
EXTENDED WILL LIKELY TOP OUT IN THE M/U80S EACH DAY THRU THE END OF
THE WEEK AND INTO EARLY NEXT WEEK.

THEN THE MID LEVEL TROF DIPS DOWN INTO THE CAROLINAS THIS WEEKEND
AND WILL LIKELY KEEP THE AREA DRY INTO EARLY NEXT WEEK...EXCEPT THE
MAIN FEATURE TO MONITOR WILL BE THE SUBSEQUENT TROF AXIS THE SLIDES
DOWN THE CNTRL APLCNS INTO NEXT MONDAY. THIS FEATURE MAY BECOME A
CLOSED UPPER LOW OFF THE CAROLINA COAST AND KEEP THE AREA IN AN AREA
OF ACTIVITY /OR INACTIVITY/ FOR THE MID ATLC DEPENDING ON WHERE THIS
FEATURE SETS-UP.

&&

.AVIATION /THIS EVE THROUGH SUNDAY/...

CNVCTN LKLY AT ALL TAF SITES DURG THE 20-24Z TIMEFRAME. VERY HVY
RAINS COULD REDUCE VSBYS BRIEFLY TO LIFR LVLS. AFTR MDNGT PTCHY
DENSE FOG IS PSBL.

MORE CHANCES OF TSTMS EACH DAY THRU FRIDAY. SOME OF THIS ACTIVITY
MAY EVEN DEVELOP AND MOVE ACROSS THE REGION DURING THE OVERNIGHT HRS
/BOTH WED NIGHT AND THURS NIGHT/. OTHERWISE...VFR CONDITIONS W/
SCATTERED BANDS OF MID CLOUD DECKS. THE WEEKEND LOOKS FAIRLY QUIET
WX-WISE.

&&

.MARINE...

WINDS BLO SCA VALUES TNGT/WED. BUT TSTMS LKLY WL EFFECT THE WATERS
THIS EVENING.

SCA CONDITIONS NOT LIKELY THRU THE END OF THE WEEK...THO A COUPLE OF
PERIODS OF SLY CHANNELING ARE EXPECTED EACH AFTN ACROSS THE BAY.
OTHERWISE SCATTERED TSTMS EXPECTED WED NIGHT AND INTERMITTENTLY THRU
FRI EVNG...W/ A QUIET WEEKEND POSSIBLE AS THIS ACTIVE WX MOVES DOWN
ACROSS CAROLINAS SAT/SUN.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MDZ003>006-
     009>011-013-501-502.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ021-
     025>031-036>042-050>056.
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ050>055-
     501>504.
MARINE...NONE.

&&

PRODUCTS...WOODY/GMS
Hazardous weather outlook, Jun 9, 1:19 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
219 PM EDT TUE JUN 9 2009

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
101330-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
219 PM EDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THE AREA.

A FLASH FLOOD WATCH HAS BE ISSUED ALONG THE I-95 CORRIDOR THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS CAN BE EXPECTED THURSDAY. THERE MAY BE A
RISK OF SEVERE WEATHER DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-101330-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
219 PM EDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THE AREA.

A FLASH FLOOD WATCH HAS BE ISSUED FOR THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ADDITIONAL THUNDERSTORMS CAN BE EXPECTED THURSDAY. THERE MAY BE A
RISK OF SEVERE WEATHER DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS IN EFFECT.

In the hours before

Local storm report, Jun 9, 1:27 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
227 PM EDT TUE JUN 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             3 NE GROTTOES           38.30N  78.79W
06/08/2009  M0.75 INCH       ROCKINGHAM         VA   PUBLIC

&&

STRONG
Special weather statement, Jun 9, 1:37 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
237 PM EDT TUE JUN 9 2009

MDZ003-WVZ051-091915-
WASHINGTON MD-MORGAN WV-
237 PM EDT TUE JUN 9 2009

...STRONG THUNDERSTORMS TO AFFECT WASHINGTON AND MORGAN COUNTIES...

AT 237 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF HANCOCK...MOVING EAST AT 10 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE SHADY
GROVE...PECKTONVILLE...CHERRY RUN AND BIG POOL.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

BJL
Local storm report, Jun 9, 1:48 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
248 PM EDT TUE JUN 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             1 E KEYSER              39.44N  78.97W
06/09/2009  M0.75 INCH       ALLEGANY           MD   TRAINED SPOTTER

&&

STRONG
Local storm report, Jun 9, 2:02 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
302 PM EDT TUE JUN 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0301 PM     HAIL             1 WSW BERKELEY SPGS     39.62N  78.26W
06/09/2009  M0.75 INCH       MORGAN             WV   TRAINED SPOTTER

&&

STRONG
Local storm report, Jun 9, 2:06 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
306 PM EDT TUE JUN 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             HEADSVILLE              39.39N  78.87W
06/09/2009  M0.75 INCH       MINERAL            WV   TRAINED SPOTTER

&&

STRONG
Local storm report, Jun 9, 2:09 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EDT TUE JUN 09 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             SPRINGFIELD             39.46N  78.69W
06/09/2009  M0.75 INCH       HAMPSHIRE          WV   TRAINED SPOTTER

&&

STRONG

The radar

The Sterling radar (KLWX), 91 km away, was scanning. The volume nearest the first event began at 19:10 UTC.

Open the radar archive at this moment

Event by event

18 hail, 7 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Washington

When
June 9, 2:12 PM EST
Where
Washington County, 0.53 mi E of Pecktonville
Measured
0.88 in hail
Reported by
Public
Coordinates
39.670, -78.040

Nickel size hail was reported near Pecktonville.

Hail, Washington

When
June 9, 2:15 PM EST
Where
Washington County, 1.27 mi WSW of (Hgr)hagerstown Rgnl
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.710, -77.750

Quarter size hail was reported near Hagerstown.

Hail, Washington

When
June 9, 2:30 PM EST
Where
Washington County, 0.69 mi S of Hagerstown
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.640, -77.720

Penny size hail was reported in Hagerstown.

Hail, Washington

When
June 9, 2:32 PM EST
Where
Washington County, 0.53 mi W of Paramt
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.680, -77.710

Penny size hail was reported near Long Meadow.

Hail, Washington

When
June 9, 2:40 PM EST
Where
Washington County, 0.69 mi S of Hagerstown
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.640, -77.720

Quarter size hail was reported in Hagerstown.

Hail, Frederick

When
June 9, 3:14 PM EST
Where
Frederick County, Woodsboro
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.530, -77.320

Penny size hail was reported near Woodsboro.

Hail, Carroll

When
June 9, 3:24 PM EST
Where
Carroll County, 0.53 mi W of Westminster
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.580, -77.010

Penny size hail was reported near Westminster.

Hail, Carroll

When
June 9, 3:26 PM EST
Where
Carroll County, 0.53 mi W of Westminster
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.580, -77.010

Nickel size hail was reported near Westminster.

Thunderstorm Wind, Frederick

When
June 9, 3:28 PM EST
Where
Frederick County, 1.75 mi ENE of Kemptown
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.340, -77.200

An tree eight inches in diameter was blown down.

Hail, Baltimore

When
June 9, 3:49 PM EST
Where
Baltimore County, 0.87 mi NW of Sweet Air
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.530, -76.540

Nickel size hail was reported near Butler.

Thunderstorm Wind, Baltimore

When
June 9, 4:04 PM EST
Where
Baltimore County, 1.07 mi W of Rogers Forge
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.400, -76.620

Trees and large branches were down, and there were also power outages in Towson.

Hail, Harford

When
June 9, 4:15 PM EST
Where
Harford County, 0.69 mi S of Rocks
Measured
1.75 in hail
Reported by
Public
Coordinates
39.620, -76.420

Golf ball size hail was reported near Chrome Hill.

Hail, Harford

When
June 9, 4:16 PM EST
Where
Harford County, 0.87 mi NW of Jarrettsville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.610, -76.490

Quarter size hail was reported near Jarrettsville.

Hail, Anne Arundel

When
June 9, 4:17 PM EST
Where
Anne Arundel County, 1.28 mi WNW of Mayfield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.110, -76.700

Penny size hail was reported near Ridgeway.

Hail, Prince George'S

When
June 9, 4:17 PM EST
Where
Prince George'S County, 0.67 mi SSW of Greenbelt
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
38.992, -76.886

Penny size hail was reported at the intersection of Interstate 495 and the Baltimore-Washington Parkway.

Thunderstorm Wind, Anne Arundel

When
June 9, 4:19 PM EST
Where
Anne Arundel County, 1.48 mi NNE of Benfield
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.100, -76.610

Thunderstorm wind gusts were estimated around 50 knots.

Thunderstorm Wind, Prince George'S

When
June 9, 4:20 PM EST
Where
Prince George'S County, 0.54 mi W of Kent Vlg
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
38.920, -76.940

Large oak trees were down near Kent Village.

Tornado, Baltimore

When
June 9, 4:21 PM EST to 4:22 PM EST
Where
Baltimore County, 1.36 mi N of St Helena to 1.26 mi NE of Dundalk
Rating
EF0
Path length
1 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
39.289, -76.526

National Weather Service survey indicated that a tornado touched down near the Oak Lawn Cemetery and it continued towards Plainfield Road. The path length was about one mile and the path width was 150 yards. The tornado was an EF-0 with peak winds estimated at 70 mph.

Several trees were snapped or uprooted along the path. The tornado was also responsible for structure damage to three townhouses on Berkshire Lane.

Hail, Harford

When
June 9, 4:24 PM EST
Where
Harford County, 0.53 mi E of Jarrettsville
Measured
1 in hail
Reported by
Public
Coordinates
39.600, -76.470

Quarter size hail was reported near Jarrettsville.

Thunderstorm Wind, Baltimore

When
June 9, 4:25 PM EST
Where
Baltimore County, 0.87 mi SW of Perry Hall
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
39.410, -76.480

A large tree was down at Seven Courts Drive and Bourbon Street.

Thunderstorm Wind, Anne Arundel

When
June 9, 4:25 PM EST
Where
Anne Arundel County, Crownsville
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
39.030, -76.600

A wind gust of 65 mph was measured near Crownsville.

Hail, Baltimore

When
June 9, 4:30 PM EST
Where
Baltimore County, 2.07 mi S of Middle River
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.300, -76.450

Nickel size hail was reported near Essex.

Hail, Baltimore

When
June 9, 4:33 PM EST
Where
Baltimore County, 0.87 mi SW of Poplar
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
39.340, -76.460

Nickel size hail was reported near Rossville.

Thunderstorm Wind, Anne Arundel

When
June 9, 4:35 PM EST
Where
Anne Arundel County, 0.69 mi N of Edgewater
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
38.960, -76.550

Winds were estimated at 50 knots.

Hail, Prince George'S

When
June 9, 4:40 PM EST
Where
Prince George'S County, 1.28 mi ENE of Ritchie
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.880, -76.830

Penny size hail was reported near Largo.

Hail, Harford

When
June 9, 4:43 PM EST
Where
Harford County, 1.07 mi W of Magnolia
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
39.400, -76.340

Penny size hail was reported near Magnolia.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2009Every state in 2009This day in weather historyThe tornado archive for Maryland, 2009Warnings in Maryland, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180745, 180746, 180748, 180751, 180749, 180755, 180756, 180757, 180791, 180764, 180792, 180765, 180766, 180769, 180773, 181412, 180796, 181436, 180776, 180795, 180799, 180770, 180771, 180798, 180775, 180772.